[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]
From: A. Dad
My son was diagnosed with V-V last week. His fainting and dizziness began around September 4th, about 10 days after he started a regimin of Zoloft for treatment of depression. He is 17 and in the high school marching band.
An emergency room doctor gave me an early prognosis of V-V in September. All of his symptoms matched, but an appointment with a cardiologist was scheduled.
The cardiologist scheduled a tilt table test, an EKG, an echo cardiogram and bloodwork. My son missed 12 days of school in September. He is in all honors and AP classes. The school has been more than helpful with his condition. They allow him to carry a drink with him from class to class and allow him additional time to get to class.
He faints when standing too quickly, standing after a shower, after standing at attention in the band, and sometimes before a scheduled event, meeting, school or work. He recovers within 15 to 20 minutes after one of these fainting events.
He took the tilt table test and got a positive result in 19.5 minutes. The blood tests, EKG and echo cardiogram turned out perfect.
The doctor has prescribed 0.1 mg of fludrocortisone twice a day and 12 mg of Atenolol once a day. He just started on this regimin Thursday, but so far we have not noticed any change in the dizziness or fainting.
My questions are:
How long can I expect my son to have to live like this?
What are other meds or combination of meds that have worked for others in the past?
Did the Zoloft create this condition?